Hail, Butler
- When
- August 5, 1:52 PM CST
- Where
- Butler County, 1 mi W of Poplar Bluff
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.750, -90.417
1 hail, 1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 5, 11:25 AM CST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1225 PM CDT TUE AUG 5 2003 FORECAST CONCERN THIS PACKAGE IS HOW LONG TO KEEP CHANCE POPS IN THE FORECAST. A WEAK SURFACE BOUNDARY WAS POSITIONED ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. DENSE FOG DEVELOPED LAST NIGHT IN AREAS JUST NORTH OF THIS BOUNDARY. WITH LITTLE CHANGE IN THE BOUNDARY LAYER CONDITIONS...I/M HAVING TROUBLE FINDING MANY REASONS WHY A SIMILAR EVENT WILL NOT HAPPEN TONIGHT. CLOUD COVER APPROACHING FROM THE NORTHWEST MAY HINDER THIS A BIT SO WILL ONLY MENTION /PATCHY DENSE FOG/. TONIGHT...AN AREA OF WEAK LOW PRESSURE...CURRENTLY OVER OKLAHOMA...IS EXPECTED TO SLOWLY HEAD EAST TOWARDS THE MID-MISSISSIPPI VALLEY. THIS WILL HELP LIFT THE AFOREMENTIONED BOUNDARY BACK ACROSS THE AREA AND ACT AS A FOCUS FOR CONVECTIVE DEVELOPMENT. ALSO WEDNESDAY A SHORTWAVE TROUGH IN THE NORTHWEST FLOW IS PROGGED TO HEAD ACROSS THE NORTHERN PART OF THE AREA...THUS HELPING THE CONVECTIVE POTENTIAL. TONIGHT WILL CONFINE PRECIP CHANCES TO THE SOUTHWEST. ON WEDNESDAY WILL HAVE CHANCE POPS ALL LOCATIONS WITH THE HIGHEST PERCENTAGE SOUTHWEST. WILL LINGER CHANCES INTO THE EVENING HOURS WEDNESDAY DUE TO DIURNAL AFFECTS. THURSDAY ANOTHER WEAK SHORTWAVE THROUGH PROGRESSING THROUGH THE NORTHWEST FLOW MAY TRIGGER ADDITIONAL CONVECTION. ESPECIALLY ACROSS EASTERN PARTS OF THE AREA. WILL HAVE NO MORE THAN A 30 POP EAST. FROM FRIDAY INTO THE BEGINNING OF THE WEEKEND...THE UPPER RIDGE IN THE WEST BUILDS A LITTLE STRONGER AND CLOSER TO THE AREA...HELPING TO SHUNT THE ACTIVE WEATHER EAST OF THE REGION. WILL CONTINUE WITH A DRY AND SLIGHTLY COOLER THAN NORMAL FORECAST FOR THIS PERIOD. BY THE END OF THE WEEKEND...GUIDANCE IS IN AGREEMENT OF A TREND FOR THE UPPER RIDGE IN THE WEST TO RETROGRADE FARTHER WEST AND THUS ALLOW FOR THE UPPER TROUGH TO ALSO RETROGRADE CLOSER TO THE AREA. THE DIFFERENCES COME IN THE FORM OF JUST HOW QUICKLY THAT TAKES PLACE AND HOW LONG OF A PERIOD OF TIME THE INFLUENCE OF THE RIDGE KEEPS ANY NORTHWEST-FLOW SHORTWAVE TROUGHS FROM AFFECTING OUR WEATHER. THE GFS IS MORE AGGRESSIVE IN RETURNING THE FORECAST AREA TO A WETTER PATTERN BY MONDAY. THE ECMWF THROUGH MONDAY STILL SHOWS THE AXIS OF A STRONGER RIDGE CLOSER TO THE AREA. THE CANADIAN SOLUTION WAS ABOUT A DAY QUICKER THAN THE GFS HAVING A RETURN OF PRECIP TO THE AREA AS EARLY AS SUNDAY. WILL GO WITH THE CONSENSUS OF THE THREE WHICH WOULD AVERAGE CLOSE TO THE GFS. DFS
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-060915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT TUE AUG 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE STORMS TODAY AND TONIGHT...GENERALLY SOUTH OF A LINE FROM MARBLE HILL...THROUGH CAPE GIRARDEAU...PADUCAH...AND HOPKINSVILLE TO ELKTON. A FRONTAL BOUNDARY LAY STALLED OVER THE AREA THIS MORNING WHICH WILL ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT...ESPECIALLY THIS AFTERNOON AND EVENING. THIS BOUNDARY WILL CONTINUE TO MEANDER OVER THE AREA BEFORE WASHING OUT LATER THIS EVENING. THE MAIN HAZARD WITH ANY THUNDERSTORMS THAT DO GO SEVERE TODAY AND TONIGHT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE STORMS ARE NOT ANTICIPATED AFTER TONIGHT. HOWEVER ...THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND/OR TONIGHT. KH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
932 AM CDT TUE AUG 05 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM MASONVILLE KY WIND DAMAGE
08/04/03 DAVIESS TREES DOWN BETWEEN
MASONVILLE AND HABIT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1018 AM CDT TUE AUG 05 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM CLINTON KY WIND DAMAGE
08/04/03 HICKMAN DAMAGE TO EMS BUILDING
AND TO ROOF OF A LARGE
STORAGE SHED. TREES
DOWN.The Paducah radar (KPAH), 150 km away, was scanning. The volume nearest the first event began at 19:52 UTC.
1 hail, 1 heavy rain. Local standard time, as filed.
Water was over County Road 18 in northern Ripley County. Thunderstorms produced moderate to heavy rain over northern parts of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378899, 5378900.